Arkansas, 2012

Heat in Arkansas, June 25 to 30, 2012

June 25 to 30, 2012 · NWS LZK · 45 events in 45 counties and zones

During the last week in June, almost all observing sites rose to at least 100 degrees. The hottest temperature was 111 degrees at the forestry reporting station in Evening Shade.

Where it happened

Every event with a place to put it; 34 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
45

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

During the last week in June, almost all observing sites rose to at least 100 degrees. The hottest temperature was 111 degrees at the forestry reporting station in Evening Shade. Batesville Lock and Dam reached 110. Readings of 109 were recorded at Mountain Home, Blanchard Springs, Guy, Russellville, and Searcy. Stations that set records for the hottest day ever recorded in the month of June included: Dardanelle, Gilbert, Marshall, Star City/Cane Creek State Park, Batesville Airport, Hot Springs Airport, Harrison, Little Rock, Monticello, Little Rock Air Force Base, North Little Rock, Russellville, Batesville Lock and Dam, Greers Ferry Dam, Blue Mountain Dam, Cabot 4SW, Evening Shade 1NNE, Mammoth Spring, Mountain View, Sparkman, Alum Fork, and the Clarksville Water Plant.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 25, 5:20 AM CST, 5 hours 40 minutes earlier.

Area forecast discussion, Jun 25, 5:20 AM CST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
620 AM CDT MON JUN 25 2012

.AVIATION...
VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS...WITH GENERALLY
NORTHEAST WINDS.
&&

.PREV DISCUSSION... /ISSUED 316 AM CDT MON JUN 25 2012/

SHORT TERM...TODAY THROUGH THURSDAY
HIGH PRESSURE BOTH AT THE SURFACE AND IN THE UPPER LEVELS WILL BE
THE DOMINANT WEATHER FEATURES THROUGH THE PERIOD. THE
SUBSIDENCE AND DRY GROUND WILL CONTINUE TO ALLOW FOR HOT
TEMPERATURES THIS AFTERNOON...WITH READINGS IN THE MID 90S TO NEAR
100 DEGREES. A FEW PLACES WILL LIKELY EXCEED 100 DEGREES YET AGAIN
TODAY. SO...NEEDLESS TO SAY...THE HIGH TEMPERATURE FORECAST FOR
TODAY IN MOST PLACES IS GENERALLY PERSISTENCE...PLUS A DEGREE OR
TWO.

A FRONT WILL MOVE INTO THE STATE THIS AFTERNOON AND TONIGHT. ON
THE WHOLE...PRECIPITATION IS NOT EXPECTED. THAT BEING SAID...AN
ISOLATED STORM CANNOT COMPLETELY BE RULED OUT. AND...BEING THAT
THE AIRMASS WILL BE WELL-HEATED...A STORM COULD BECOME STRONG...
PRODUCING GUSTY WINDS. THE CHANCES...HOWEVER...ARE VERY SMALL
GIVEN THE OVERALL LACK OF UPPER LEVEL SUPPORT AND DEEP-LAYER
MOISTURE WITH THIS FRONT.

THE BOUNDARY WILL BRING A REINFORCING SHOT OF DRY AIR...AND COOLER
TEMPERATURES AT LEAST FOR TUESDAY AND TUESDAY NIGHT. IN FACT...OVERNIGHT
LOWS TUESDAY NIGHT/WEDNESDAY MORNING WILL RANGE FROM THE UPPER 50S IN
THE NORTH TO LOWER/MID 60S CENTRAL AND SOUTH. STAYED BETWEEN THE NAM
AND GFS MOS NUMBERS FOR THE AFOREMENTIONED TIME PERIOD...WHICH IS STILL
SOME FIVE TO SEVEN DEGREES BELOW SEASONAL AVERAGES FOR LATE JUNE.

THE FRONT WILL STALL OUT...THEN BACK TO THE NORTH WEDNESDAY AS
UPPER RIDGING EXPANDS BACK INTO THE REGION. WINDS WILL COME BACK
AROUND TO THE SOUTH...WITH TEMPERATURES WARMING TO ABOVE SEASONAL
AVERAGES...AGAIN.

AS FAR AS ANY HEAT-RELATED HEADLINES GO...WILL HOLD OFF ON A HEAT
ADVISORY...AS HEAT INDEX VALUES...WHERE THEY REACH OR EXCEED 105
DEGREES...WILL ONLY DO SO FOR A COUPLE OF HOURS. ALSO...OVERNIGHT
LOWS HAVE BEEN MOSTLY IN THE 60S TO LOWER 70S. WILL INSTEAD OPT TO
ISSUE A SPECIAL WEATHER STATEMENT TO HIGHLIGHT HEAT-RELATED
CONCERNS FOR TODAY.

LONG TERM...THURSDAY NIGHT THROUGH SUNDAY
LONG TERM MODELS ARE IN MUCH BETTER AGREEMENT WITH KEEPING HIGH
PRESSURE OVER THE STATE. THIS IN TURN KEEPS HOT AND DRY CONDITIONS
IN THE FORECAST. TEMPERATURES WILL REMAIN IN THE UPPER 90S TO NEAR
100...WITH HEAT INDEX VALUES APPROACHING ADVISORY CRITERIA.

FIRE WEATHER...
THE DRY CONDITIONS WILL CONTINUE TO BE A PROBLEM OVER THE AREA.
THE ENTIRE STATE IS NOW UNDER A HIGH FIRE DANGER...AND WITH NO
RAIN EXPECTED DURING THE PERIOD...THIS WILL JUST GET WORSE. WILL
CONTINUE TO ISSUE A FIRE DANGER STATEMENT DISCUSSING THESE ISSUES.

CLIMATOLOGY...
IT IS INTERESTING TO NOTE...ALTHOUGH AFTERNOON HIGHS WERE NEAR OR
ABOVE THE CENTURY MARK ON SUNDAY AND ARE EXPECTED TO BE AGAIN TODAY...
THIS JUNE HAS BEEN...ON AVERAGE...COOLER THAN MANY PREVIOUS JUNES.
THE BIGGEST DIFFERENCE IS THE OVERALL LACK OF HUMIDITY...WHICH HAS
RESULTED IN COOLER OVERNIGHT LOW TEMPERATURES.

GOING BY THE 1981-2010 CLIMATOLOGICAL NORMALS...DIURNAL SPREAD
IN THE MONTH OF JUNE AVERAGES 20 DEGREES. HOWEVER...DUE TO THE
COOLER LOW TEMPERATURES...THIS HAS BEEN MORE LIKE 23 DEGREES SINCE
JUNE BEGAN.

AT LITTLE ROCK...FOR EXAMPLE...WE/VE HAD ONE JUNE DAY WITH LOWS IN
THE 50S...AND 13 DAYS WITH LOWS IN THE 60S. THESE HAVE BEEN THE
COOLEST JUNE LOWS SINCE 2003.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...58
Hazardous weather outlook, Jun 25, 7:45 AM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
845 AM CDT MON JUN 25 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
845 AM CDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 98 TO 105 THIS
AFTERNOON. ELEVATED HEAT STRESS CONDITIONS WILL BE MAXIMIZED BETWEEN
2 AND 7 PM.

WILDFIRE DANGER WILL REMAIN A CONCERN ACROSS THE REGION...AS THE
LACK OF SIGNIFICANT RAINFALL WILL ONLY WORSEN THE ALREADY DRY GROUND
CONDITIONS. ANY FIRE THAT STARTS COULD SPREAD RAPIDLY...AND QUICKLY
GET OUT OF CONTROL.

A COLD FRONT WILL MOVE INTO NORTHEAST ARKANSAS THIS EVENING. THERE
IS A SMALL CHANCE A THUNDERSTORM MAY DEVELOP AHEAD OF THE FRONT. DUE
TO THE HOT TEMPERATURES...ANY STORM THAT DEVELOPS HAS THE POTENTIAL
TO PRODUCE DAMAGING WINDS. THE MAIN AREA OF CONCERN IS NORTHEAST OF
A LINE FROM JASPER...TO CLINTON...TO CLARENDON...AND WILL LAST FROM
THE AFTERNOON HOURS UNTIL SHORTLY AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HIGH WILDFIRE DANGER WILL CONTINUE ACROSS THE REGION...DUE TO THE
LACK OF SIGNIFICANT RAINFALL.

TEMPERATURES WILL CONTINUE TO BE HOT THIS WEEK...WITH THE WARMEST
DAYS LIKELY THURSDAY AND FRIDAY. THE WEAK COLD FRONT WILL BRING
SLIGHTLY COOLER READINGS FOR TUESDAY...BUT THE REST OF THE WEEK WILL
HAVE HIGHS IN THE UPPER 90S TO AROUND 100. THIS...COMBINED WITH THE
HIGH HUMIDITY...WILL LEAD TO HEAT INDEX VALUES RANGING FROM 100 TO
105 DEGREES DURING THE AFTERNOON HOURS. THESE CONDITIONS WILL
CONTINUE TO CREATE ELEVATED CONCERNS FOR HEAT RELATED ILLNESSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

58

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

45 heat. Local standard time, as filed.

Heat, Boone

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Boone forecast zone
Reported by
Official NWS Observations

Heat, Marion

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Marion forecast zone
Reported by
Official NWS Observations
Coordinates
36.268, -92.684 (the zone’s center; the record gives no point)

Heat, Baxter

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Baxter forecast zone
Reported by
Official NWS Observations
Coordinates
36.287, -92.337 (the zone’s center; the record gives no point)

Heat, Fulton

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Fulton forecast zone
Reported by
Official NWS Observations
Coordinates
36.382, -91.818 (the zone’s center; the record gives no point)

Heat, Sharp

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Sharp forecast zone
Reported by
Official NWS Observations
Coordinates
36.161, -91.480 (the zone’s center; the record gives no point)

Heat, Newton

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Newton forecast zone
Reported by
Official NWS Observations

Heat, Searcy

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Searcy forecast zone
Reported by
Official NWS Observations

Heat, Stone

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Stone forecast zone
Reported by
Official NWS Observations
Coordinates
35.860, -92.157 (the zone’s center; the record gives no point)

Heat, Izard

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Izard forecast zone
Reported by
Official NWS Observations
Coordinates
36.095, -91.913 (the zone’s center; the record gives no point)

Heat, Independence

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Independence forecast zone
Reported by
Official NWS Observations
Coordinates
35.742, -91.570 (the zone’s center; the record gives no point)

Heat, Jackson

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Official NWS Observations
Coordinates
35.599, -91.215 (the zone’s center; the record gives no point)

Heat, Johnson

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Johnson forecast zone
Reported by
Official NWS Observations

Heat, Pope

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Pope forecast zone
Reported by
Official NWS Observations

Heat, Van Buren

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Van Buren forecast zone
Reported by
Official NWS Observations

Heat, Cleburne

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Cleburne forecast zone
Reported by
Official NWS Observations
Coordinates
35.538, -92.027 (the zone’s center; the record gives no point)

Heat, Logan

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Logan forecast zone
Reported by
Official NWS Observations

Heat, Scott

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Scott forecast zone
Reported by
Official NWS Observations

Heat, Polk

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Polk forecast zone
Reported by
Official NWS Observations

Heat, Yell

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Yell forecast zone
Reported by
Official NWS Observations

Heat, Conway

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Conway forecast zone
Reported by
Official NWS Observations
Coordinates
35.262, -92.701 (the zone’s center; the record gives no point)

Heat, Faulkner

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Faulkner forecast zone
Reported by
Official NWS Observations
Coordinates
35.147, -92.332 (the zone’s center; the record gives no point)

Heat, White

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
White forecast zone
Reported by
Official NWS Observations
Coordinates
35.256, -91.745 (the zone’s center; the record gives no point)

Heat, Perry

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Perry forecast zone
Reported by
Official NWS Observations
Coordinates
34.947, -92.931 (the zone’s center; the record gives no point)

Heat, Montgomery

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Montgomery forecast zone
Reported by
Official NWS Observations

Heat, Garland

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Garland forecast zone
Reported by
Official NWS Observations
Coordinates
34.577, -93.150 (the zone’s center; the record gives no point)

Heat, Saline

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Saline forecast zone
Reported by
Official NWS Observations
Coordinates
34.647, -92.677 (the zone’s center; the record gives no point)

Heat, Pulaski

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Pulaski forecast zone
Reported by
Official NWS Observations
Coordinates
34.770, -92.312 (the zone’s center; the record gives no point)

Heat, Lonoke

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Lonoke forecast zone
Reported by
Official NWS Observations
Coordinates
34.754, -91.889 (the zone’s center; the record gives no point)

Heat, Prairie

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Prairie forecast zone
Reported by
Official NWS Observations
Coordinates
34.830, -91.553 (the zone’s center; the record gives no point)

Heat, Monroe

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Monroe forecast zone
Reported by
Official NWS Observations
Coordinates
34.678, -91.204 (the zone’s center; the record gives no point)

Heat, Hot Spring

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Hot Spring forecast zone
Reported by
Official NWS Observations
Coordinates
34.318, -92.946 (the zone’s center; the record gives no point)

Heat, Grant

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Grant forecast zone
Reported by
Official NWS Observations
Coordinates
34.290, -92.424 (the zone’s center; the record gives no point)

Heat, Jefferson

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Jefferson forecast zone
Reported by
Official NWS Observations
Coordinates
34.269, -91.931 (the zone’s center; the record gives no point)

Heat, Arkansas

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Arkansas forecast zone
Reported by
Official NWS Observations
Coordinates
34.291, -91.375 (the zone’s center; the record gives no point)

Heat, Pike

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Pike forecast zone
Reported by
Official NWS Observations
Coordinates
34.164, -93.656 (the zone’s center; the record gives no point)

Heat, Dallas

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Dallas forecast zone
Reported by
Official NWS Observations
Coordinates
33.970, -92.654 (the zone’s center; the record gives no point)

Heat, Cleveland

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Cleveland forecast zone
Reported by
Official NWS Observations
Coordinates
33.898, -92.185 (the zone’s center; the record gives no point)

Heat, Lincoln

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
Official NWS Observations
Coordinates
33.958, -91.733 (the zone’s center; the record gives no point)

Heat, Desha

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Desha forecast zone
Reported by
Official NWS Observations
Coordinates
33.833, -91.254 (the zone’s center; the record gives no point)

Heat, Ouachita

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Ouachita forecast zone
Reported by
Official NWS Observations
Coordinates
33.593, -92.882 (the zone’s center; the record gives no point)

Heat, Calhoun

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Calhoun forecast zone
Reported by
Official NWS Observations
Coordinates
33.558, -92.503 (the zone’s center; the record gives no point)

Heat, Bradley

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Bradley forecast zone
Reported by
Official NWS Observations
Coordinates
33.466, -92.162 (the zone’s center; the record gives no point)

Heat, Drew

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Drew forecast zone
Reported by
Official NWS Observations
Coordinates
33.589, -91.720 (the zone’s center; the record gives no point)

Heat, Woodruff

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Woodruff forecast zone
Reported by
Official NWS Observations
Coordinates
35.186, -91.243 (the zone’s center; the record gives no point)

Heat, Clark

When
June 25, 11:00 AM CST to June 30, 11:59 PM CST
Where
Clark forecast zone
Reported by
Official NWS Observations
Coordinates
34.051, -93.176 (the zone’s center; the record gives no point)

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 389771, 389772, 389773, 389774, 389775, 389776, 389777, 389778, 389779, 389780, 389781, 389782, 389783, 389785, 389786, 389787, 389788, 389789, 389791, 389792, 389793, 389794, 389795, 389796, 389797, 389798, 389799, 389800, 389801, 389802, 389803, 389804, 389805, 389806, 389807, 389808, 389809, 389810, 389811, 389812, and more.